Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 10, 2000, 10:30 PM CST for Tallapoosa County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 10:30 PM CST (04:30 UTC)
- Expired
- Mar 10, 2000, 11:15 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:52 PM CST | Hail 1 | Alexander City, AL | Quarter size hail was observed in Alexander City. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 7:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 110430 SVRBHM ALC123-110515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 1115 PM CST. * AT 1030 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF ALEXANDER CITY TO 7 MILES WEST OF ALEXANDER CITY TO 19 MILES SOUTHWEST OF ALEXANDER CITY...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...NEW SITE...JACKSONS' GAP...GOLDVILLE...DAVISTON...DADEVILLE...CAMP HILL AND ALEXANDER CITY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 75 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:22 PM CST, 7 hours 8 minutes earlier.
Area forecast discussion, Mar 10, 3:22 PM CST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 322 PM CST FRI MAR 10 2000 STNRY FRONT CONTINUES ACROSS MID TN AND NRN MS TO A LOW OVER NE LA WITH VERY MOIST UNSTABLE AIR STREAMING NWD AHD OF IT. BEST MOISTURE CONVERGENCE CURRENTLY OVER NRN MS EXPECTED TO SHIFT TO N AL TNGT. SRONG UVV WITH APPROACHING S/W WILL MAX OUT OVER N AND CENTRAL AL AROUND MIDNIGHT AND WOULD EXPECT TO SEE A DIMINISHING TREND IN STORM INTENSITIES AS IT KICKS OUT AFTER MIDNIGHT. CHANCE OF SEVERE WX TONIGHT AND ALSO A RISK OF HEAVY RAIN AND LOCAL FLOODING. THERE IS A RISK OF SEVERE WEATHER REDEVLOPING DURING THE DAY SATURDAY...MAINLY OVER THE SE PART OF THE CWA...AS THE COLD FRONT APPROACHES. FRONT WILL MOVE LITTLE TONIGHT...JUST EDGING INTO NW AL BY MORNING...THEN START TO ACCELLERATE SAT AS THE SURFACE LOW MOVES UP THE APALACHIANS. WITH MAIN UPPER TROUGH LAGGING BACK TO THE WEST UNTIL SAT AFTERNOON...LOOK FOR OVERRUNNING PRECIP TO CONTINUE FOR SOME DISTANCE INTO THE COLD AIR. RISK OF A FREEZE SAT NIGHT...BUT RIGHT NOW BELIEVE SURFACE AND LOW LEVEL WINDS WILL HOLD UP ENOUGH TO KEEP TEMPS JUST ABOVE FREEZING. PLUS CLOUDS MAY LINGER...ESPECIALLY TN VLY...UNTIL LAT5E SAT NIGHT. MAYBE MORE OF A THREAT OF A FREEZE SUNDAY NIGHT. HSV WU 055/058 033/052 031 981 BHM TU 059/064 034/057 031 981 MGM TU 062/074 037/058 034 5+1 .BHM...111000. 07 NNNN
In the hours before
Special weather statement, Mar 10, 7:47 PM CST, 2 hours 43 minutes before
ALZ001>007-011-012-014-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 PM CST FRI MAR 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. LAUqDERDALE...LIMESTONE...MADISON...COLBERT...FRANKLIN... LAWRENCE...MORGAN...MARION...WINSTON...LARMAR. NNNN
Local storm report, Mar 10, 8:25 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
715 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
430 PM CORDOVA AL TORNADO
03/10/00 WALKER ROTATION WALL CLOUD NEAR
CORDOVA HEADING
TOWARD SUMITON
435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM SUMITON AL TORNADO
03/10/00 WALKER 5 MILES WEST OF SUMITON
450 PM TUSCALOOSA AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA HAIL 3/4 TO 1 INCHE SOUTH
OF TUSCALOOSA
450 PM ELDRIDGE AL .50 INCH HAIL
03/10/00 WALKER
555 PM ALDRIDGE AL 1.00 INCH HAIL
03/10/00 WALKER
500 PM PHENIX CITY AL .50 INCH HAIL
03/10/00 RUSSELL 6 SOUTH PHENIX CITY
500 PM FAYETTE AL .75 INCH HAIL
03/10/00 FAYTETTE
503 PM ARKADELPHIA AL .88 INCH HAIL
03/10/00 CULLMAN
503 PM COTTONDALE AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA PEA TO QUARTER SIZE HAILLocal storm report, Mar 10, 8:35 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
715 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
430 PM CORDOVA AL TORNADO
03/10/00 WALKER ROTATION WALL CLOUD NEAR
CORDOVA HEADING
TOWARD SUMITON
435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM SUMITON AL TORNADO
03/10/00 WALKER 5 MILES WEST OF SUMITON
450 PM TUSCALOOSA AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA HAIL 3/4 TO 1 INCHE SOUTH
OF TUSCALOOSA
450 PM ELDRIDGE AL .50 INCH HAIL
03/10/00 WALKER
555 PM ALDRIDGE AL 1.00 INCH HAIL
03/10/00 WALKER
500 PM PHENIX CITY AL .50 INCH HAIL
03/10/00 RUSSELL 6 SOUTH PHENIX CITY
500 PM FAYETTE AL .75 INCH HAIL
03/10/00 FAYTETTE
503 PM ARKADELPHIA AL .88 INCH HAIL
03/10/00 CULLMAN
503 PM COTTONDALE AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA PEA TO QUARTER SIZE HAIL
503 PM COTTONDALE AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA
742 PM ROSA AL .75 INCH HAIL
03/10/00 BLOUNT
743 PM FAIRVIEW AL .75 INCH HAIL
03/10/00 CULLMAN
753 PM HUEYTOWN AL .88 INCH HAIL
03/10/00 JEFFERSON
759 PM HOLTVILE AL 1.00 INCH HAIL
03/10/00 ELMORELocal storm report, Mar 10, 8:49 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
849 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0847 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA NORTHEAST TUSCALOOSA HAS
TREE ON VEHICLE
0850 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA TREES DOWN ON HWY 11 AND I
59/20
0854 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA LIGHT POLES DOWN IN SOUTH
BOUND LANE OF I59
0855 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA HIGHWAY 69 NORTH TREES AND
POWER LINES DOWN
ACROSS ROAD
0856 PM ALPINE AL .75 INCH HAIL
03/10/00 TALLADEGASpecial weather statement, Mar 10, 10:02 PM CST, 28 minutes before
ALZ008-009-015>017-022-023-030>032-110423- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1002 PM CST FRI MAR 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. SUMTER...GREENE...HALE...PICKENS...TUSCALOOSA...WALKER...CULLMAN... BLOUNT...MARSHALL...JACKSON A NNNN
Local storm report, Mar 10, 10:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
1018 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
812 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA *** 1 DEAD ***
SIGN FELL ON FEMALE NEAR
MCFARLAND AND
I-20/59
800 PM TUSCALOOSA AL WIND DAMAGE
03/10/00 TUSCALOOSA CONSIDERABLE DAMAGE TO
STRUCTURES MIMOSA
PARK COUNTY CLUB AREA
SOUTHWEST TCL
945 PM LAWLEY AL WIND DAMAGE
03/10/00 BIBB US82 TREES AND POWER LINES
DOWN NEAR LAWLEY
1005 PM STEMLEY AL .75 INCH HAIL
03/10/00 TALLADEGA
1005 PM ODENVILLE AL WIND DAMAGE
03/10/00 ST.CLAIR TREES AND POWER LINES DOWN
COUNTY WIDE
INCLUDING MOODY ODENVILLE
AND EDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:01 PM CST | Tornado Warning | BMX | Franklin | 29 min |
| Mar 10, 6:09 PM CST | Tornado Warning | BMX | Lawrence | 51 min |
| Mar 10, 6:16 PM CST | Severe Thunderstorm Warning | BMX | Cullman | 44 min |
| Mar 10, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Mar 10, 6:34 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 41 min |
| Mar 10, 6:37 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 53 min |
| Mar 10, 6:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Mar 10, 6:45 PM CST | Tornado Warning | BMX | Chilton | 45 min |
| Mar 10, 6:56 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Mar 10, 7:01 PM CST | Tornado Warning | BMX | Elmore | 29 min |
| Mar 10, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Mar 10, 7:08 PM CST | Tornado Warning | BMX | Shelby, Talladega | 67 min |
| Mar 10, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Mar 10, 7:11 PM CST | Tornado Warning | BMX | Coosa | 64 min |
| Mar 10, 7:26 PM CST | Tornado Warning | BMX | Chilton | 34 min |
| Mar 10, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 24 min |
| Mar 10, 7:54 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 51 min |
| Mar 10, 8:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 59 min |
| Mar 10, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Mar 10, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 42 min |
| Mar 10, 8:20 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 40 min |
| Mar 10, 8:22 PM CST | Tornado Warning | BMX | Tuscaloosa | 38 min |
| Mar 10, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 63 min |
| Mar 10, 8:30 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Mar 10, 8:42 PM CST | Severe Thunderstorm Warning | BMX | Marshall | 33 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby | 45 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Perry | 45 min |
| Mar 10, 8:48 PM CST | Severe Thunderstorm Warning | BMX | DeKalb, Jackson | 42 min |
| Mar 10, 8:58 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 47 min |
| Mar 10, 9:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 41 min |
| Mar 10, 9:06 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 24 min |
| Mar 10, 9:07 PM CST | Tornado Warning | BMX | Jefferson | 23 min |
| Mar 10, 9:11 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 64 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 25 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 40 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 53 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 53 min |
| Mar 10, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 18 min |
| Mar 10, 9:27 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Mar 10, 9:31 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 14 min |
| Mar 10, 9:33 PM CST | Tornado Warning | BMX | St. Clair | 42 min |
| Mar 10, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 51 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 10, 9:56 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 19 min |
| Mar 10, 9:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 47 min |
| Mar 10, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 41 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Clay | 52 min |
| Mar 10, 10:15 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 45 min |
| Mar 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Pike | 38 min |
| Mar 11, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 41 min |
| Mar 11, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Russell | 51 min |
| Mar 11, 8:37 AM CST | Tornado Warning | BMX | Russell | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.